Log in
Anxiety Support
37,896 members40,890 posts

Anxious to take Citalopram

hi this is my first post just looking for a bit of advice.I have suffered severe anxiety over 15 years (now 33). I have tried several different Anti-depressants but all seem to feel like they stop working for me after a while. I have been on sertriline over 7 years now just don’t feel like they help my anxiety at all now and it’s worse than ever so my doc has decided to try me on a 10mg of citalopram for a few weeks before upping my dose to 20mg..Starting new anti depressants terrifies me because of horror stories about side effects,took me over an hour to bulid the courage to take my first dose last night then immediately started having anxiety attacks like i was scanning my body already looking for side effects.Once i calmed down i slept not too bad but woke feeling quite zombie like and spaced out.. Now it’s nearly time to take the next dose and i’m having the same issues as last night anxiety,panicky and worry. Any advice on how to stop this i just want to feel well again

13 Replies
oldestnewest

Im currently on 40 mg of citalopram on day 3 was on 20 mg for a month the first week or so I felt woozy and tired but it went away having the same now since upping my dose my doctor also gave me valium which I take when needed to help with the side effect of heightened anxiety.. it does get better just hang in there.

2 likes
Reply

Thank you for your reply i am now on my second day, feel woozy and tired still few dizzy spells hopefully this will calm down soon just hope theres no more side effects ready to jump out at me.

Reply

I was pretty dizzy and woozy yesterday hoping today will be better

Reply

I really hope today is better for you.It’s now 2:30pm here in the uk and i’m assuming you are in the US maybes just woke up so I pray today is a good day for you with no dizzy and woozy spells

Reply

Yea it's 750 am here getting kids off to school. Have tons to do today so I'm praying too!! Thank you!

Reply

All depends on the idnividual - citalopram was hoepless for me. Beta blockers - propananol were my saviour. Once i got the dose right i never looked back.

2 likes
Reply

That’s great glad you have found something that is helping you.I’m gonna give the citalopram a chance and see how they go with me haven’t had any major side effects just woozy and dizzy so far really hope they work for me

Reply

I was like you always worried about taking the dose but glad I did in the end, it certainly helped although it did take about 8 weeks before I felt that it had really started to work and unfortunately every increase the side effects come again, I know it isn't nice at the time and it seems never ending but it is well worth it, it was 5 years ago that I started them and was on them for 3 years so have a job to remember exactly what it was like but can remember how good it was when they started to work.

1 like
Reply

thank you chrissy I know everyone is different and certain meds don’t work as well as they do for others but i will stick with them and see how they go before i go back to see my doc in a few weeks

Reply

I took citalopram for seven years. I felt pretty happy and in control on it for about seven years. One day I had a panic attack, and did something I should not have done. It scared the beans out of me. I took 2-3 weeks to rid my body of the medication, upon a stupid physician's orders. He stopped me cold turkey. I thought I was going to die. I would suggest you might ask your doctor about the prescription buspirone. You can look up a few people's responses to withdrawal from citalopram. It has one particular scary effect, in some patients, and that effect happened to me. I don't want to say what it was, but you can probably imagine it. It is really hard to get off this medication, and needs to be titrated down so that you don't get the terrible physical and mental agony that rapid or sudden withdrawal can cause to the patient. Good luck.

Reply

I should have written "physician's assistant", rather than "physician". When I found that the supposed "doctor" (who suddenly removed the citalopram from me) was ONLY a physician's assistant (after I had detoxed my body of the citalopram) I felt like strangling him. I hope he has to suffer the same symptoms one day in the future, so he will know what agony he cause me to suffer.

Reply

OMG i am so sorry to hear your suffering coming off citalopram only been on them 4 days side effects havent been too bad so far fingers crossed not having a very good day today though hope they start working soon

Reply

Hello Amanda,

I have been taking Citalopram for about 3/4 years it took about six weeks to kick in. I have never had a problem with them and my anxiety and panic attacks were awful. Some days I couldn't even go outside the door. Please listen to the doctors recommendation of dosage etc. Like yourself I was petrified of taking this medication. It although some days I still feel a little panicky. I have decided to try and wean myself off these so take every other day unless I'm having a real bad day.

Good Luck

Feel free to chat with me anytime I have been in some dark places and talking helps

X

2 likes
Reply

You may also like...